Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 2, NWS San Angelo, TX

November 11, 20158 counties in Texas

NWS San Angelo, TX issued this red flag warning at Nov 11, 2015, 3:56 AM CST for 8 counties in Texas. It took effect at Nov 11, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2015, 3:56 AM CST (09:56 UTC)
In effect from
Nov 11, 2015, 12:00 PM CST
Expired
Nov 11, 2015, 5:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

463 
WWUS84 KSJT 110956
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 AM CST WED NOV 11 2015

...RED FLAG WARNING IN EFFECT FOR THE BIG COUNTRY THIS AFTERNOON...

.STRONG WEST WINDS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY
VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THIS...
ALONG WITH HIGH FIRE DANGER VALUES IS EXPECTED TO RESULT IN RED
FLAG WARNING CONDITIONS ACROSS THE BIG COUNTRY. 

TXZ049-054-098-099-113-114-127-128-111800-
/O.NEW.KSJT.FW.W.0002.151111T1800Z-151111T2300Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
356 AM CST WED NOV 11 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

* AFFECTED AREA...BIG COUNTRY.

* WIND...20 FOOT WEST WINDS OF 20 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
014 
WWUS84 KSJT 111339 AAA
RFWSJT

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
739 AM CST WED NOV 11 2015

...RED FLAG WARNING IN EFFECT FOR THE BIG COUNTRY THIS
AFTERNOON...

.STRONG WEST WINDS...WARM TEMPERATURES...AND LOW RELATIVE
HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.
THIS... ALONG WITH HIGH FIRE DANGER VALUES IS EXPECTED TO RESULT
IN RED FLAG WARNING CONDITIONS ACROSS THE BIG COUNTRY.

TXZ049-054-098-099-113-114-127-128-112300-
/O.CON.KSJT.FW.W.0002.151111T1800Z-151111T2300Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
739 AM CST WED NOV 11 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG
COUNTRY...

* AFFECTED AREA...BIG COUNTRY. 

* WIND...20 FOOT WEST WINDS OF 20 TO 25 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD 
  RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 11, 3:36 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 11, 3:36 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 AM CST WED NOV 11 2015

.SHORT TERM...
(Today and Tonight)

A potent upper level low is moving through Colorado early this
morning, with strong southwest flow over our area. A surface low is
deepening in southeastern Colorado as a response to this low. Today,
this low will move northeast into the Central Plains as it also
strengthens. The surface low will also deepen, strengthening our
surface pressure gradient and winds this morning, initially from the
south/southwest, then winds will turn to the west late in the
morning behind a Pacific cold front/dryline, and continue to
increase to 20-25 knots, with the strongest winds along and north of
I-20. While winds will be stronger today, we do not expect Wind
Advisory criteria to be met as substantial upper level clouds may
limit mixing of the stronger winds off the surface to the ground.

And while this may technically be a cold front, temperatures will
not respond immediately today, and highs will be in the 70s again.
There could be a shower or two this morning along and southeast of a
line from San Saba to Junction, so have kept a minimal slight chance
for precipitation there. Otherwise we will be generally dry and
windy. Low clouds should scour out relatively quickly with drier air
moving in, but the upper level clouds will be slow to move out of
the area.

Tonight, with the dry air in place, clearing skies, and diminishing
winds, have gone with cool lows from the upper 30s to lower 40s
across the area.

20

.LONG TERM...
(Thursday through Tuesday)

The forecast area will be under a pseudo-zonal flow aloft through
Friday with a continuing dry weather pattern. Afternoon highs
Thursday will be in the upper 60s and in the mid 60s on Friday.
Morning lows will be in the mid 40s.

A developing upper trough over the northern Baja this weekend will
place the forecast area in a southwest flow aloft with increasing
low to mid level moisture. The upper trough is forecast to move
eastward through the coming weekend with the upper trough axis
moving through our area Sunday night. Periodic disturbances in the
flow aloft will keep a chance of showers and thunderstorms over
most of the CWA through Sunday night. As the upper trough passes
through the area on Monday, precipitation should end from west to
east over the forecast area during the day on Monday.

A second upper level system originating over the Pacific
Northwest is forecast to dig to the southeast forming a closed low
over the four corners area by late Monday. The upper low is then
forecast to continue digging to the southeast into our vicinity by
Tuesday, thus keeping a chance of showers and thunderstorms into
mid-week.

This weekend will see afternoon highs over the forecast area in
the lower 60s on Saturday warming into the upper 60s on Sunday.
Pre-frontal warming on Monday ahead of the next Pacific cold front
will see afternoon highs in the mid 70s. Post-frontal highs on
Tuesday will be in the upper 50s to the lower 60s. Morning lows
this weekend and into the first of next week will be in the 50s.

15

.FIRE WEATHER...

...Red Flag Warning for the Big Country this afternoon...

West winds will increase late this morning as a Pacific cold
front/dryline moves through the area. Winds are expected to increase
to 20 to 25 mph across the Big Country. These winds, along with
temperatures in the 70s, and dewpoint values dropping into the 20s
are expected to result in critical fire weather conditions. With
High Fire Danger ratings also in place, have opted to issue a Red
Flag Warning for our Big Country counties from Noon through 5 PM
this afternoon. Winds are expected to diminish throughout the
afternoon hours, ending the critical fire weather conditions by
early evening.

Fire weather conditions look reasonably benign following today, with
cooler temperatures and higher RH values through the rest of the
forecast.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 74  41  67  43 /   5   0   0   0
San Angelo 	 76  39  70  44 /   0   0   0   0
Junction 	 78  39  70  46 /  10   0   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING from Noon today to 5 PM CST this afternoon for
Callahan-Fisher-Haskell-Jones-Nolan-Shackelford-Taylor-
Throckmorton.

&&
Hazardous weather outlook, Nov 11, 3:55 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 AM CST WED NOV 11 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-121000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
355 AM CST WED NOV 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY THIS
AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP ACROSS THE BIG COUNTRY THIS AFTERNOON DUE TO STRONG WEST
WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGERS. IF A
FIRE STARTS...IT WOULD LIKELY SPREAD RAPIDLY. OUTDOOR
BURNING...AND OTHER ACTIVITIES THAT COULD PRODUCE FLAMES OR
SPARKS ARE NOT RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.